Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 58, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 27, 2013, 5:25 PM CDT for Outagamie County, Shawano County, Wisconsin. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2013, 5:25 PM CDT (22:25 UTC)
- Expired
- Aug 27, 2013, 6:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Outagamie County, WI, Shawano County, WI
The radar
The Green Bay radar (KGRB), 42 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1691 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:36 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 27, 2:36 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 236 PM CDT TUE AUG 27 2013 FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE .SHORT TERM...TONIGHT AND WEDNESDAY ISSUED AT 236 PM CDT TUE AUG 27 2013 LATEST SWOMCD CONTINUE INDICATE SOME POTENTIAL FOR A WATCH BOX LATER THIS AFTERNOON. PLENTY OF HEAT AND HUMIDITY TO THE SOUTH OF THE BOUNDARY...THUS EXPECT STORMS TO CONTINUE TO GET GOING THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING SOUTH OF WAUSAUKEE TO MERRILL LINE. DAMAGING WINDS AND TORRENTIAL RAINS WILL BE THE MAIN THREAT...BUT COULD NOT RULE OUT AN ISOLATED LARGE HAIL REPORT. LATER TONIGHT...EXPECT LOW CLOUDS AND FOG TO DEVELOP. THE FOG MAY BE DENSE WITH VISIBILITIES BELOW ONE QUARTER MILE. ANY LOW CLOUDS AND FOG SHOULD BURN OFF BY MID MORNING. UNDER PARTLY CLOUDY SKIES...HIGH TEMPERATURES WILL STILL RUN SOME 5 TO 10 DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. DID NOT STRAY TOO FAR FROM GUIDANCE. .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY ISSUED AT 236 PM CDT TUE AUG 27 2013 PCPN TRENDS AND TEMPERATURES ARE THE MAIN FCST CONCERNS. HIGH PRESSURE WILL RESIDE OVER THE REGION ON WEDNESDAY NIGHT... SO DRY CONDITIONS ARE EXPECTED. SHOULD BE A GOOD NIGHT FOR FOG DEVELOPMENT...WITH LIGHT WINDS...CLEAR SKIES AND WET SOIL FROM THE RECENT HEAVY RAINFALL. WEAK RETURN FLOW WILL DEVELOP OVER OUR NW COUNTIES ON THURSDAY... AS THE HIGH BEGINS TO SHIFT EAST...SO WILL KEEP SMALL POPS OVER MAINLY NC WI FOR THE AFTERNOON HOURS. PCPN CHANCES ARE EXPECTED TO INCREASE ON THURSDAY NIGHT...AS A GOOD SURGE OF MOIST AND UNSTABLE AIR FLOWS BACK INTO THE FCST AREA. DYNAMIC FORCING WILL BE PROVIDED A WARM FRONT...A S/W TROF AND SOME UPPER LEVEL DIVG. HAVE INCREASED POPS TO LIKELY OVER ABOUT THE WSTRN TWO-THIRDS OF THE CWA...WITH MID-RANGE POPS IN OUR EASTERN COUNTIES. THE WARM AND HUMID AIR MASS WILL RESIDE OVER THE REGION ON FRIDAY AND SATURDAY...WITH A CONTINUED CHANCE OF THUNDERSTORMS. HARD TO LATCH ONTO ANY SPECIFIC DYNAMIC FEATURES THIS FAR OUT...SO POPS WILL REMAIN IN THE CHANCE CATEGORY. A COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION SOMETIME IN THE SATURDAY NIGHT TO SUNDAY TIME FRAME. THIS FRONT WILL BRING SUBSTANTIAL COOLING FOR THE END OF THE LABOR DAY WEEKEND. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH AT LEAST SATURDAY... AND DROP BELOW NORMAL SUNDAY NIGHT THROUGH TUESDAY. THERE IS STILL SOME SIGNIFICANT DIFFERENCES IN H8 TEMPS BETWEEN THE VARIOUS MEDIUM RANGE MODELS...WITH THE OPERATIONAL ECMWF STILL BY FAR THE COLDEST. SINCE THE ECMWF ENSEMBLE MEAN IS 4 TO 8 C WARMER THAN THE OPERATIONAL RUN...THINK THAT A COMPROMISE BETWEEN THE ECMWF AND GFS IS THE BEST WAY TO GO. THE MAIN PERIOD OF CONCERN FOR TEMPS IS SUNDAY...WHEN WE MAY NEED TO LOWER HIGHS BY SEVERAL DEGREES WITH SUBSEQUENT FCSTS. && .AVIATION...FOR 00Z TAF ISSUANCE ISSUED AT 236 PM CDT TUE AUG 27 2013 STRONG OR SEVERE THUNDERSTORMS ARE STILL POSSIBLE THIS AFTERNOON SOUTH OF A WAUSAUKEE TO TO MERRILL LINE AS BOUNDARY SEVERAL BOUNDARIES CONTINUE TO SINK SOUTHWARD THIS AFTERNOON. TEMPERATURES SOUTH OF THE BOUNDARY WERE WELL INTO THE 90S WITH READINGS ACROSS THE NORTH WERE ONLY AROUND 80. LATER TONIGHT...EXPECT LOW CLOUDS AND FOG TO DEVELOP AT MOST LOCATIONS. SOME AIRPORTS MAY DROP BELOW MINIMUMS. THE LOW CLOUDS AND FOG SHOULD GRADUALLY DISSIPATE BY 15-16Z. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....ECKBERG LONG TERM......KIECKBUSCH AVIATION.......ECKBERG
Hazardous weather outlook, Aug 27, 2:52 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 252 PM CDT TUE AUG 27 2013 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-282000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 252 PM CDT TUE AUG 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE REST OF THE AFTERNOON THROUGH MID EVENING SOUTH OF A WAUSAUKEE TO MERRILL LINE. THE PRIMARY THREAT WITH THE STRONGER STORMS WILL BE DAMAGING WINDS AND TORRENTIAL RAINFALL. LARGE HAIL IS ALSO POSSIBLE. THE STORMS WILL GRADUALLY END FROM NORTH TO SOUTH. HAZARDOUS TRAVEL IS LIKELY LATER TONIGHT DUE TO FOG. THE FOG MAY BECOME DENSE WITH VISIBILITIES OF A QUARTER OF A MILE OR LESS. HEAT INDICES AROUND 100 ACROSS WOOD...PORTAGE...WAUPACA AND WAUSHARA COUNTIES WILL FALL INTO OR THROUGH THE 90S EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY HAZARDOUS TRAVEL IS POSSIBLE EARLY WEDNESDAY MORNING DUE TO FOG...WHICH MAY BE LOCALLY DENSE WITH VISIBILITIES OF A QUARTER OF A MILE OR LESS UNTIL MID MORNING. THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE IN THE WORK WEEK AND INTO THE WEEKEND...BUT IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED LATE THIS AFTERNOON INTO THIS EVENING. LMZ521-522-541>543-282000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 252 PM CDT TUE AUG 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT A MARINE DENSE FOG ADVISORY IS IN EFFECT UNTIL 10 PM FOR THE COASTAL WATERS OF LAKE MICHIGAN. DENSE MARINE FOG WILL CONTINUE TO REDUCE VISIBILITIES BELOW ONE MILE...AND AT TIMES DOWN TO A FEW HUNDRED FEET. THE DENSE FOG SHOULD GRADUALLY DIMINISH LATER THIS EVENING. THUNDERSTORMS ARE POSSIBLE AT TIMES LATE THIS AFTERNOON AND EVENING. SOME OF THE STORMS WILL PRODUCE STRONG GUSTY WINDS... LARGE HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE IN THE WORK WEEK AND INTO THE WEEKEND...BUT IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR. A STRONG COLD FRONTAL PASSAGE MAY RESULT IN GUSTY NORTH WINDS AND BUILDING WAVES FROM SUNDAY NIGHT INTO MONDAY NIGHT...SO CONDITIONS HAZARDOUS TO SMALL CRAFT MAY DEVELOP. RE/TSK
In the hours before
Local storm report, Aug 27, 3:02 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
302 PM CDT TUE AUG 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN WASHINGTON ISLAND 45.38N 86.90W
08/27/2013 M3.60 INCH DOOR WI CO-OP OBSERVER
MEASURED SINCE 7AM. 2.5 DAY TOTAL OF 4.55 INCHES.
&&
BERSCHSpecial weather statement, Aug 27, 4:12 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 412 PM CDT TUE AUG 27 2013 WIZ019-020-031-074-272215- LANGLADE-MENOMINEE-SHAWANO-SOUTHERN OCONTO COUNTY- 412 PM CDT TUE AUG 27 2013 ...SIGNIFICANT WEATHER ADVISORY... AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES NORTHWEST OF SHAWANO...MOVING SOUTHEAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL...WINDS 40 TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...FREQUENT DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MIDDLE VILLAGE... INTERSECTION OF HWY 55 AND COUNTY M... KESHENA... COLLEGE OF MENOMINEE NATION... LEGEND LAKE... SHAWANO... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KIECKBUSCH
Local storm report, Aug 27, 5:11 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
511 PM CDT TUE AUG 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL SHAWANO 44.78N 88.59W
08/27/2013 M1.00 INCH SHAWANO WI PUBLIC
COURTESY OF WLUK-TV
&&
BERSCHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:27 PM CDT | Flash Flood Watch | GRB | Lincoln, Marathon | 7 hr |
| Aug 27, 12:20 AM CDT | Areal Flood Advisory | GRB | Marinette | 2 hr |
| Aug 27, 12:28 AM CDT | Special Marine Warning | GRB | 107 min | |
| Aug 27, 5:40 AM CDT | Areal Flood Advisory | GRB | Forest, Oneida, Vilas | 110 min |
| Aug 27, 9:58 AM CDT | Marine Dense Fog Advisory | GRB | 41 hr | |
| Aug 27, 2:00 PM CDT | Special Marine Warning | GRB | 90 min | |
| Aug 27, 4:29 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto, Shawano | 61 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.